Jump to content

Recommended Posts

Hello All,

 

I'm new here and am looking for some help.  I've suffered from major depressive disorder my entirelife.  My depression is a fairly constant part of my life with brief windows of freedom from it.  2 years ago I was diagnosed with generalized anxiety disorder also, and at that time decided to try medication.  I've tried multiple antidepressants and NONE OF THEM HAVE HELPED.  I don't remember the first few I tried, but I tried paxil for a month, gave me my first panic attacks ever, then I switched to zoloft, which made me so tired I couldn't function, and then I came to effexor.  I was on Effexor for 6 months, but all it did was numb my anxiety, and did nothing for my depression.

 

So, I've been off effexor for a month now. I didn't tapper off too well.  Was on a 70mg dose(I'm very sensitive to medication that was a very high dose for me) and in the span of two weeks kept cut down the dose/stopped. I couldn't take it though, the drug made me so sick everyday for 6 months, it was horrible.  Now my depression is in full swing and I don't care about anything.  I'm a full time grad student in a studio art program and since getting off effexor I can't make anything, I'm too depressed, I don't want to do anything and have been isolating in my room, sleeping up to 15 hours a day, just excessive depression symptoms.  I'm afraid to go to a therapist/psych because all they ever want to do is give me meds and they don't work for me! Not a single one has helped.  Has anyone else experienced that? No med working?  and could anyone give me advice about stopping antidepressants and depression symptoms?  It's been about a month so idk if I should introduce a little bit of effexor back in or not?  I tried to do 15mg a while ago and it made me sick and very sleepy like when i was taking my full 70mg.  Should I just ride out this depression and hope for the best?  I hate antidepressants, they really have been a horrible part of my life.  Any info/help greatly appreciated here.

 

xo,

vi

Link to post
  • ChessieCat changed the title to VioletLouise: Month after quitting Effexor
  • Moderator Emeritus

Hi VioletLouise and welcome to SA,

 

We ask all members to create a drug signature which will appear below each post you make.  Please use the following format:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

This is your own Intro topic where you can ask questions and journal your progress.

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 27 Mar 2021:  Pristiq 0.295 mg

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post

Hi Violet. Welcome. The antidepressants don't help ~ they just numb, as you said. In fact they make depression and anxiety worse.

 

I would perhaps think about reinstating a very small amount of Effexor. Perhaps 1 -2 mg. You were on a very high dose which was obviously too much for you ~ this is different : it's just giving you a little bit back of what you have been missing in the last month. Your brain has adapted to having the drug and it's been suddenly yanked away, so you are suffering as a result.

 

This will help with the withdrawal symptoms:

About reinstating and stabilizing to reduce withdrawal symptoms

Have a read through the link and let us know what you decide to do. We can suggest a starting dose.

Ali

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy